Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Characters of $ p'$-degree with cyclotomic field of values

Authors: Gabriel Navarro and Pham Huu Tiep
Journal: Proc. Amer. Math. Soc. 134 (2006), 2833-2837
MSC (2000): Primary 20C15
Published electronically: April 11, 2006
MathSciNet review: 2231605
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $ p$ is a prime number and $ G$ is a finite group, we show that $ G$ has an irreducible complex character of degree not divisible by $ p$ with values in the cyclotomic field $ \mathbb{Q}_p$.

References [Enhancements On Off] (What's this?)

  • 1. Roger W. Carter, Finite groups of Lie type, Pure and Applied Mathematics (New York), John Wiley & Sons, Inc., New York, 1985. Conjugacy classes and complex characters; A Wiley-Interscience Publication. MR 794307
  • 2. J. H. Conway, R. T. Curtis, S. P. Norton, R. A. Parker, and R. A. Wilson, Atlas of finite groups, Oxford University Press, Eynsham, 1985. Maximal subgroups and ordinary characters for simple groups; With computational assistance from J. G. Thackray. MR 827219
  • 3. François Digne and Jean Michel, Representations of finite groups of Lie type, London Mathematical Society Student Texts, vol. 21, Cambridge University Press, Cambridge, 1991. MR 1118841
  • 4. I. Martin Isaacs, Character theory of finite groups, Dover Publications, Inc., New York, 1994. Corrected reprint of the 1976 original [Academic Press, New York; MR0460423 (57 #417)]. MR 1280461
  • 5. I. M. Isaacs, Gunter Malle, and Gabriel Navarro, Real characters of 𝑝’-degree, J. Algebra 278 (2004), no. 2, 611–620. MR 2071655, 10.1016/j.jalgebra.2003.09.032
  • 6. G. Lusztig, On the representations of reductive groups with disconnected centre, Astérisque 168 (1988), 10, 157–166. Orbites unipotentes et représentations, I. MR 1021495
  • 7. G. Navarro and Pham Huu Tiep, Rational irreducible characters and rational conjugacy classes in finite groups, submitted.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20C15

Retrieve articles in all journals with MSC (2000): 20C15

Additional Information

Gabriel Navarro
Affiliation: Facultat de Matemàtiques, Universitat de València, Burjassot, València 46100, Spain

Pham Huu Tiep
Affiliation: Department of Mathematics, University of Florida, Gainesville, Florida 32611

Received by editor(s): April 22, 2005
Published electronically: April 11, 2006
Additional Notes: The first author was partially supported by the Ministerio de Educación y Ciencia proyecto MTM2004-06067-C02-01
The second author gratefully acknowledges the support of the NSA (grant H98230-04-0066).
Communicated by: Jonathan I. Hall
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.